Alert archive / Ohio / Flood Watches in 2012

Flood Watch 1, NWS Cleveland, OH

January 26, 201223 counties in Ohio; Crawford County, Erie County, Pennsylvania

NWS Cleveland, OH issued this flood watch at Jan 26, 2012, 9:58 PM EST for 23 counties in Ohio; Crawford County, Erie County, Pennsylvania. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jan 26, 2012, 9:58 PM EST (02:58 UTC)
Expired
Jan 27, 2012, 6:38 AM EST
In force
9 hr
Issued by
NWS Cleveland, OH
Flood severity
None
All 25 counties

Ashland County, OH, Ashtabula County, OH, Crawford County, OH, Cuyahoga County, OH, Erie County, OH, Geauga County, OH, Holmes County, OH, Huron County, OH, Knox County, OH, Lake County, OH, Lorain County, OH, Mahoning County, OH, Marion County, OH, Medina County, OH, Morrow County, OH, Portage County, OH, Richland County, OH, Seneca County, OH, Stark County, OH, Summit County, OH, Trumbull County, OH, Wayne County, OH, Wyandot County, OH, Crawford County, PA, Erie County, PA

The radar

The Cleveland radar (KCLE), 31 km from the middle of the area, began a volume at 02:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 3.0 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2012-01-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2012-01-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 371 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
473 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
371 m²/s²
0-3 km storm-relative helicity
325 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

774 
WGUS61 KCLE 270258
FFACLE

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE CLEVELAND OH
958 PM EST THU JAN 26 2012

OHZ009>014-018>023-027>033-036>038-047-089-PAZ001>003-271100-
/O.NEW.KCLE.FA.A.0001.120127T0258Z-120127T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-SENECA-HURON-
MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-
WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...SANDUSKY...LORAIN...CLEVELAND...
MENTOR...CHARDON...JEFFERSON...TIFFIN...NORWALK...MEDINA...
AKRON...RAVENNA...WARREN...UPPER SANDUSKY...CAREY...BUCYRUS...
MANSFIELD...ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...MARION...
MOUNT GILEAD...MILLERSBURG...MOUNT VERNON...ASHTABULA...ERIE...
EDINBORO...MEADVILLE
958 PM EST THU JAN 26 2012

...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* FLOOD WATCH FOR PORTIONS OF OHIO AND NORTHWEST PENNSYLVANIA... 
  INCLUDING THE FOLLOWING AREAS...IN OHIO...ASHLAND...ASHTABULA 
  INLAND...ASHTABULA LAKESHORE...CRAWFORD...CUYAHOGA...ERIE OH...
   GEAUGA...HOLMES...HURON...KNOX...LAKE...LORAIN...MAHONING... 
  MARION...MEDINA...MORROW...PORTAGE...RICHLAND...SENECA... 
  STARK...SUMMIT...TRUMBULL...WAYNE AND WYANDOT. IN NORTHWEST 
  PENNSYLVANIA...CRAWFORD PA...NORTHERN ERIE AND SOUTHERN ERIE. 

* THROUGH FRIDAY MORNING

* A LARGE AREA OF RAIN CONTINUES TO MOVE NORTHEAST ALONG A
  STATIONARY FRONT. RAINFALL AMOUNTS EXCEEDING ONE HALF INCH IS
  POSSIBLE WITH THE RAIN AS IT MOVES THROUGH THE AREA.

* STREAMS AND CREEKS ARE AT OR NEAR BANKFUL AND WITH THE EXPECTED
  RAINFALL...IT IS POSSIBLE THEY COULD GO OUT OF THEIR BANKS
  CAUSING FLOODING OF ROADS AND LOW LYING AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE
ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO
FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING
DEVELOP. STAY TUNED TO WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES

&&

$$

LOMBARDY
1 follow-up statement
547 
WGUS61 KCLE 271138
FFACLE

FLOOD WATCH
NATIONAL WEATHER SERVICE CLEVELAND OH
638 AM EST FRI JAN 27 2012

OHZ009>014-018>023-027>033-036>038-047-089-PAZ001>003-271245-
/O.CAN.KCLE.FA.A.0001.000000T0000Z-120127T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-SENECA-HURON-
MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-
WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...SANDUSKY...LORAIN...CLEVELAND...
MENTOR...CHARDON...JEFFERSON...TIFFIN...NORWALK...MEDINA...
AKRON...RAVENNA...WARREN...UPPER SANDUSKY...CAREY...BUCYRUS...
MANSFIELD...ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...MARION...
MOUNT GILEAD...MILLERSBURG...MOUNT VERNON...ASHTABULA...ERIE...
EDINBORO...MEADVILLE
638 AM EST FRI JAN 27 2012

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR PORTIONS OF OHIO AND NORTHWEST PENNSYLVANIA
HAS BEEN CANCELLED. 

THE HEAVY RAINFALL HAS MOVED EAST OF THE REGION. HOWEVER CONTINUE
TO MONITOR AREA STREAMS AND CREEKS FOR RISES AS ANY STANDING WATER
RECEDES. 

$$

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this flood watch went out at Jan 26, 6:56 PM EST, 3 hours 2 minutes earlier.

Area forecast discussion, Jan 26, 6:56 PM EST, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
656 PM EST THU JAN 26 2012

.SYNOPSIS...
A LOW PRESSURE SYSTEM WILL TRACK THROUGH THE OHIO VALLEY TONIGHT
THEN TO THE NEW ENGLAND STATES ON FRIDAY. HIGH PRESSURE WILL BUILD
OVER THE AREA LATE FRIDAY INTO FRIDAY NIGHT. ANOTHER CLIPPER
SYSTEM WILL TRACK THROUGH THE CENTRAL GREAT LAKES ON SATURDAY...
PULLING A COLD FRONT ACROSS NORTHERN OHIO.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
A WARM FRONT EXTENDS SOUTHWEST TO NORTHEAST ALONG THE LAKE ERIE
SHORE LINE. PLACES LIKE TOLEDO AND ERIE STILL REMAIN NORTH OF THE
BOUNDARY DUE TO THE COOL NORTHEAST FLOW OFF THE LAKE.

PATCHY DENSE FOG CONTINUES TO DEVELOP SOUTH AND SOUTHEAST OF THE
LAKE AS TEMPERATURES HOVER AROUND THE DEW POINT TEMPERATURES.
WARMER AIR IS TRYING TO PUSH NORTH INTO THE REGION AS LIGHT SOUTH
WINDS OCCUR. TEMPERATURES HAVE WARMED TO THE LOWER 50S AS CLOSE AS
ZANESVILLE. VISIBILITIES WILL BE REDUCED TO A QUARTER MILE OR LESS
IN SPORADIC PLACES SO WILL ADD MENTION OF THE PATCHY DENSE FOG.
MADE SOME ADJUSTMENTS TO THE HOURLY TEMPERATURES AND DEW POINTS
FOR THE OVERNIGHT PERIOD.

EVENTUALLY...COLD AIR ADVECTION WILL BEGIN TO TAKE PLACE FROM THE
NORTHWEST AND BEGIN TO CHANGE THE PRECIPITATION OVER TO SNOW FROM
WEST TO EAST.

KEEPING AN EYE ON THE RIVERS. YOUNGSTOWN...LEAVITTSBURG...
PROSPECT AND OLD PORTAGE ARE ALL FORECAST TO REACH FLOOD STAGE OR
GO BARELY ABOVE. WILL MONITOR FOR POSSIBLE FLOOD WARNINGS.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/...
PRECIPITATION WILL BE TRANSITIONING BACK OVER TO SNOW FOR METRO
CLEVELAND AND AREAS TO THE EAST DURING THE MORNING COMMUTE. THE WET
GROUND AND TEMPS NEAR FREEZING MAY REDUCE HOW MUCH SNOW IS ABLE
TO STICK TO ROADWAYS AND EXPECTING UP TO AN INCH OF SNOW FOR THE
CLEVELAND AREA...NEAR 2 INCHES FOR THE HIGHER TERRAIN IN NW
PENNSYLVANIA ON FRIDAY MORNING. SOME ENHANCED CONVERGENCE IS EXPECTED
ALONG THE LAKE ERIE SHORELINE BUT THE AIRMASS DOES NOT COOL ENOUGH
FOR PURE LAKE EFFECT. MID-LEVEL DEFORMATION DOES LINGER INTO
FRIDAY MORNING TOWARDS NW PENNSYLVANIA AND CONTRIBUTING TO MINOR
ACCUMULATIONS IN THE UPSLOPE FLOW. OTHERWISE SURFACE RIDGE BUILDS
IN QUICKLY ON FRIDAY AFTERNOON AND EXPECTING PRECIPITATION TO QUICKLY
WIND DOWN WITH SOME CLEARING FROM WEST TO EAST.

ANOTHER CLIPPER SYSTEM WILL TRACK ACROSS MICHIGAN ON SATURDAY
PULLING ANOTHER COLD FRONT ACROSS THE AREA. RAISED POPS WITH THIS
SYSTEM AND IT LOOKS LIKE ANOTHER LIGHT/QUICK COATING OF SNOW IS POSSIBLE.
LOWS ON SATURDAY NIGHT WILL DROP BACK TO MORE SEASONAL VALUES IN THE
LOWER 20S BEHIND THE FRONT.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
THE MODELS AGREE AT FIRST WITH A FRONT/UPPER TROF MOVING THROUGH ON
SUNDAY WITH SOME LAKE EFFECT SNOW SHOWERS DEVELOPING FOR THE SNOW
BELT. SNOWFALL AMOUNTS ARE NOT EXPECTED TO BE EXCESSIVE. RIDGE MOVES
ACROSS THE REGION MONDAY AND THEN A WARM FRONT MOVES THROUGH MONDAY
NIGHT. AT THIS TIME IT LOOKS DRY. ANOTHER FRONT WILL MOVE THROUGH
WEDNESDAY NIGHT...THE ECMWF IS A LITTLE FASTER WITH THIS FEATURE. A
THREAT OF SHOWERS WILL START ON TUESDAY AND LINGER INTO THURSDAY.
THE MODELS MAY NOT AGREE FOR WEDNESDAY NIGHT THROUGH THURSDAY NIGHT
BUT THEY BOTH HAVE A WEATHER SYSTEM THAT CAUSES A THREAT OF
PRECIPITATION. TEMPERATURES WILL REMAIN ABOVE NORMAL.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
IFR WEATHER WILL PERSIST OVERNIGHT AS STEADIER RAIN ARRIVES FROM
THE SW. CIGS AT CLE SHOULD RETURN TO IFR SHORTLY. THERE WILL
LIKELY BE A TRANSITION TO SNOW AN HOUR OR TWO BEFORE THE PRECIP
ENDS. WILL TRY TO TIME THIS TRANSITION ACROSS THE AREA. NOT EXPECTING
THIS TO OCCUR AT KCLE TILL AROUND DAYBREAK FRIDAY AT THE EARLIEST.
CIGS WILL GRADUALLY IMPROVE FRIDAY MORNING. WESTERN SITES COULD
BECOME VFR BY MID AFTERNOON AND EXPECT ALL SITES BUT KERI TO BE
VFR BY THE END OF THE TAF PERIOD. WINDS WILL GENERALLY BE LIGHT
AND VARIABLE AS A SURFACE LOW MOVES NE ACROSS THE AREA OVERNIGHT.
WINDS WILL EVENTUALLY SETTLE INTO A W TO NW DIRECTION LATE TONIGHT
AND FRIDAY. SOME GUSTS TO 20 KNOTS POSSIBLE AFTER MID MORNING.

.OUTLOOK...NON VFR POSSIBLE SATURDAY AND AGAIN SUNDAY AND IN THE
SNOW BELT SUNDAY NIGHT INTO MONDAY.

&&

.MARINE...
ONCE THE LOW IS DUE EAST OF LAKE ERIE FRI MORNING SHOULD SEE WNW
FLOW INCREASE TO 15 TO 25 KNOTS AND WAVES TO 4 TO 6 FEET SO EAST OF
THE ISLAND WILL EVENTUALLY NEED A SCA. FLOW WILL DIMINISH BELOW SCA
CRITERIA FOR FRI NIGHT AND BACK TO SSW. THE FAST MOVING PATTERN WILL
BRING A COLD FRONT ACROSS LAKE ERIE SAT MORNING WITH HIGH END SCA
CONDITIONS REDEVELOPING WHILE THE FLOW VEERS TO WEST. THERE MAY BE A
BRIEF TIME WHEN CONDITIONS DROP BELOW SCA CRITERIA BUT ANOTHER COLD
FRONT WILL MOVE THROUGH SUN MORNING WITH MORE SCA CONDITIONS LIKELY.

THE FLOW WILL AGAIN BACK TO SSW FOR MON THROUGH TUE AND WITH 15 TO
20 KNOTS LOOKING MOST LIKELY PROBABLY WILL NOT SEE SCA CONDITIONS AS
AIR TEMPS SHOULD WARM ABOVE LAKE TEMPS TO LESSEN POTENTIAL WAVE
DEVELOPMENT.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...KEC
NEAR TERM...LOMBARDY
SHORT TERM...KEC
LONG TERM...KIELTYKA
AVIATION...KUBINA
MARINE...ADAMS
Hazardous weather outlook, Jan 26, 3:22 PM EST, 6 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
322 PM EST THU JAN 26 2012

OHZ003-006>014-017>019-027-028-036-037-089-PAZ001>003-272030-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-WYANDOT-CRAWFORD-MARION-MORROW-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
322 PM EST THU JAN 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

TOTAL RAINFALL AMOUNTS FROM CLEVELAND EAST THROUGH TONIGHT SHOULD
BE GENERALLY UNDER THREE QUARTERS OF AN INCH. THE RAINFALL WILL BE
HIGH ENOUGH TO CAUSE RISES ON RIVERS...STREAMS AND CREEKS...BUT
LIKELY NOT ENOUGH TO FLOOD.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ020>023-029>033-038-047-272030-
MEDINA-SUMMIT-PORTAGE-TRUMBULL-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-
HOLMES-KNOX-
322 PM EST THU JAN 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND
NORTHEAST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

TOTAL RAINFALL AMOUNTS THROUGH TONIGHT FROM MANSFIELD EAST INTO
THE YOUNGSTOWN AREA WILL BE AROUND ONE INCH WITH SOME LOCALLY
HIGHER AMOUNTS. THIS RAINFALL WILL LEAD TO RISES IN
STREAMS...CREEKS AND RIVERS AND SOME MINOR FLOODING MAY OCCUR.
SOME ROAD FLOODING IN LOW LYING AREAS IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-272030-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
322 PM EST THU JAN 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NEAR GALE FORCE WINDS ARE POSSIBLE ON LAKE ERIE SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 27, 12:28 AM ESTAreal Flood AdvisoryCLEAshland, Crawford, Knox, Marion, Morrow, Richland and 1 more9 hr
Jan 27, 12:37 AM ESTAreal Flood AdvisoryCLEHolmes, Mahoning, Medina, Portage, Stark, Summit and 2 more10 hr
Jan 27, 1:11 AM ESTRiver Flood WarningCLEMarion43 hr
Jan 27, 2:22 AM ESTRiver Flood WarningCLEMarion4 days
Jan 27, 3:02 AM ESTRiver Flood WarningCLECuyahoga10 hr
Jan 27, 3:13 AM ESTRiver Flood WarningCLELake32 hr
Jan 27, 3:35 AM ESTRiver Flood WarningCLEStark11 hr
Jan 27, 3:56 AM ESTGale WatchCLE11 hr
Jan 27, 3:56 AM ESTSmall Craft AdvisoryCLE11 hr
Jan 27, 4:41 AM ESTRiver Flood WarningCLEMahoning34 hr
Jan 27, 6:13 AM ESTRiver Flood WarningCLELorain38 hr
Jan 27, 9:43 AM ESTRiver Flood WarningCLETrumbull34 hr
Jan 27, 12:33 PM ESTRiver Flood WarningCLETrumbull26 hr
Jan 27, 3:08 PM ESTGale WarningCLE37 hr

Nearby

Flood Watches in Ohio, 2012Flood Watches in Pennsylvania, 2012Every flood watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.